Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 430, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 1, 2010, 11:35 PM CDT for Clark County, Pike County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2010, 11:35 PM CDT (04:35 UTC)
- Expired
- Nov 2, 2010, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS54 KLZK 020435
SVRLZK
ARC019-109-020515-
/O.NEW.KLZK.SV.W.0430.101102T0435Z-101102T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 PM CDT MON NOV 1 2010
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
PIKE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1215 AM CDT
* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES WEST OF MURFREESBORO...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO... LAKE GREESON... NARROWS DAM...
GLENWOOD... CRATER OF DIAMONDS SP...
AMITY... SHAWMUT... ROY...
ROSBORO... PIKE CITY... KIRBY...
HIGHLAND... ALPINE...
RIVERSIDE PICNIC AREA... PIKEVILLE REC AREA...
PARKER CREEK REC AREA...
NARROWS DAM REC AREA... MT MORIAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3409 9382 3416 9382 3435 9356 3435 9349
3419 9335 3400 9369 3399 9371 3400 9373
3400 9379 3405 9383
TIME...MOT...LOC 0435Z 232DEG 20KT 3409 9373
$$
461 follow-up statement
672
WWUS54 KLZK 020508
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 AM CDT TUE NOV 2 2010
ARC019-109-020515-
/O.CON.KLZK.SV.W.0430.000000T0000Z-101102T0515Z/
CLARK AR-PIKE AR-
1208 AM CDT TUE NOV 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIKE AND NORTHWESTERN CLARK COUNTIES UNTIL 1215 AM CDT...
AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF KIRBY...OR
BETWEEN KIRBY AND LODI...MOVING NORTHEAST AT 25 MPH. OTHER STORMS
WERE DEVELOPING 5 MILES SOUTH OF AMITY...AND MAY BECOME SEVERE.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
GLENWOOD... AMITY... SHAWMUT...
ROSBORO... PIKE CITY... KIRBY...
ALPINE... MAJORS... LASSIE GAP...
KIRKSEY RESERVOIR... KIRBY LNDG REC AREA...
DWIGGINS LAKE... COWHIDE COVE REC AREA...
CANEY VALLEY... BEAR CREEK REC AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3423 9373 3435 9356 3435 9349 3419 9335
3410 9352 3414 9364
TIME...MOT...LOC 0508Z 230DEG 21KT 3430 9360
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 6:39 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Nov 1, 6:39 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 639 PM CDT MON NOV 1 2010 .AVIATION... MVFR CONDITIONS STILL AT KHOT...BUT WILL GRADUALLY BREAK OUT. ISOLATED SHRA DEVELOPING ACROSS THE NORTHWEST. AS SYSTEM MOVES EAST TONIGHT...SHRA/VCTS WILL DEVELOP ACROSS THE FOUR SOUTHERN SITES TONIGHT. HAVE LEFT VCSH AT THE NORTHERN SITES...WITH MOISTURE REMAINING LIMITED. THUNDER WILL DECREASE AFTER 12Z AS UPPER LOW MOVES SOUTH...AND HAVE SHRA PREVAILING. && .PREV DISCUSSION... /ISSUED 254 PM CDT MON NOV 1 2010/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT LATEST SATELLITE IMAGERY INDICATES WELL DEFINED UPPER LEVEL ENERGY...CENTERED OVER THE FOUR CORNERS REGION. A SURFACE LOW IS ORGANIZING ALONG THE RED RIVER...JUST WEST OF THE FORECAST AREA...WITH A COLD FRONT TRAILING TO THE SOUTHWEST. COULD SEE A FEW STRONG STORMS ACROSS SOUTHWEST SECTIONS THIS EVENING...PROMOTED BY INCREASING LOW LEVEL FORCING AND FAVORABLE MID LEVEL LAPSE RATES. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY STORMS APPROACHING SEVERE LIMITS. UPPER LEVEL ENERGY WILL SLOWLY CONTINUE TO THE SOUTHEAST THROUGH LATE WEDNESDAY. MOST CONCENTRATED PRECIPITATION WILL OCCUR ALONG SOUTHERN SECTIONS...IN THE VICINITY OF THE BEST MOISTURE TRANSPORT. LONG TERM...FRIDAY THROUGH MONDAY THE LONG TERM PD WILL BEGIN WITH ARKANSAS UNDER STRONG NW FLOW ALOFT AND SFC HIGH PRESSURE BUILDING JUST WEST OF THE STATE. BY SAT AND SUN...THE SFC HIGH WILL PUSH INTO AND THEN EAST OF THE STATE...WITH RETURN FLOW DEVELOPING BY SUNDAY AS SW FLOW ALOFT RE-ENTERS AR. WITH DRY CONDS EXPECTED...TEMPS WILL INITIALLY BE BELOW NORMAL FRI AND SAT BEFORE WARMING TO NEAR NORMAL ON SUN AND ABOVE NORMAL BY MON. THE START TO SATURDAY MORNING WILL BE QUITE CHILLY WITH LOWS IN MANY AREAS IN THE UPR 20S TO LOWER 30S...BRINGING BACK THE LIKELIHOOD FOR FROST AND THE POSSIBILITY OF A HARD FREEZE. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Nov 1, 4:38 AM CDT, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 438 AM CDT MON NOV 1 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 438 AM CDT MON NOV 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON...AND MAINLY OVERNIGHT AS SURFACE LOW PRESSURE PASSES TO THE SOUTHWEST OF ARKANSAS. THE BEST CHANCE FOR RAIN WILL BE ACROSS THE SOUTHERN HALF OF THE STATE...WHERE GULF MOISTURE WILL MOVE NORTH OVER A WARM FRONTAL BOUNDARY THAT WILL BE POSITIONED OVER SOUTHERN ARKANSAS. SOUTH AND SOUTHWEST OF THIS FRONT...THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON...WITH SOME POSSIBLY STRONG. HOWEVER...WIDESPREAD STRONG TO SEVERE STORMS ARE NOT EXPECTED AT THIS TIME ACROSS ARKANSAS AS BEST INSTABILITY WILL REMAIN SOUTHWEST OF THE STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON TUESDAY AS AN UPPER LEVEL STORM SYSTEM MOVES JUST TO THE SOUTH OF ARKANSAS. THE BEST CHANCES FOR PRECIPITATION WILL AGAIN BE ACROSS THE SOUTHERN HALF OF ARKANSAS. EXPECT MAINLY ONE HALF TO ONE AND A HALF INCHES OF RAINFALL ACROSS SOUTHERN ARKANSAS BY WEDNESDAY AFTERNOON...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. THIS STORM SYSTEM WILL MOVE TO THE SOUTHEAST BY THURSDAY...WITH ANOTHER COLD FRONT PUSHING SOUTH ACROSS THE PLAINS. COOLER AND DRIER AIR WILL FILTER INTO THE STATE BEHIND THIS FRONTAL PASSAGE. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS A LARGE PORTION OF THE STATE THIS WEEKEND AS THIS HIGH PRESSURE SETTLES ACROSS ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME WITH ONLY ISOLATED STRONG STORMS FORECAST. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
In the hours before
Special weather statement, Nov 1, 9:30 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 PM CDT MON NOV 1 2010
ARZ067-020330-
CALHOUN AR-
930 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY UNTIL
1030 PM CDT...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND INDSTRL PARK...OR 10 MILES EAST OF
CAMDEN...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
TRI COUNTY LAKE... THORNTON...
HIGHLAND INDSTRL PARK.. HARLOW...
ELLISVILLE... HOPEVILLE... CHAMBERSVILLE...
LITTLE BAY... LAKE CATHAY... EBENEZER...
BIG HILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3356 9272 3360 9271 3362 9274 3365 9272
3366 9265 3372 9258 3381 9257 3381 9236
3377 9233 3375 9234 3374 9232 3368 9231
3355 9270
TIME...MOT...LOC 0230Z 230DEG 15KT 3362 9266
57Special weather statement, Nov 1, 11:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 PM CDT MON NOV 1 2010
ARZ052-020455-
PIKE AR-
1111 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL MIDNIGHT CDT...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO... NARROWS DAM...
CRATER OF DIAMONDS SP... ROY...
PIKE CITY... KIRBY... HIGHLAND...
DELIGHT... BILLSTOWN... STELLTOWN...
RIVERSIDE PICNIC AREA...
NARROWS DAM REC AREA... MT MORIAH...
LAUREL CREEK REC AREA... LASSIE GAP...
COWHIDE COVE REC AREA... COOLEYVILLE...
BEAR CREEK REC AREA...
&&
LAT...LON 3430 9362 3407 9342 3396 9358 3396 9361
3398 9365 3399 9370 3400 9373 3400 9381
3401 9382 3405 9383
TIME...MOT...LOC 0411Z 224DEG 18KT 3394 9376
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:30 PM CDT | Special Weather Statement | LZK | Calhoun | 60 min |
| Nov 1, 11:11 PM CDT | Special Weather Statement | LZK | Pike | 44 min |
| Nov 1, 11:55 PM CDT | Special Weather Statement | LZK | Dallas, Ouachita | 45 min |
| Nov 2, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 28 min |
| Nov 2, 12:12 AM CDT | Special Weather Statement | LZK | Bradley | 28 min |
| Nov 2, 12:13 AM CDT | Special Weather Statement | LZK | Montgomery | 42 min |
| Nov 2, 12:49 AM CDT | Special Weather Statement | LZK | Jefferson | 31 min |
| Nov 2, 1:32 AM CDT | Special Weather Statement | LZK | Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.